Controlled Markov chains with constraints

Borkar, Vivek S. (1990) Controlled Markov chains with constraints Sadhana (Academy Proceedings in Engineering Sciences), 15 (4-5). pp. 405-413. ISSN 0256-2499

PDF - Publisher Version

Official URL:

Related URL:


We consider the ergodic control of a Markov chain on a countable state space with a compact action space in presence of finitely many (say,m) ergodic constraints. Under a condition on the cost functions that penalizes instability, the existence of an optimal stable stationary strategy randomized at a maximum of m states is established using convex analytic arguments.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Controlled Markov Chains; Ergodic Control; Control under Constraints; Optimal Strategy; Stationary Strategy
ID Code:5361
Deposited On:18 Oct 2010 08:57
Last Modified:16 May 2016 15:52

Repository Staff Only: item control page